MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified vessel.A 3.5-10/4t/90 symmetry stiff shaft balloon catheter was advanced for dilatation.However, on initial inflation at 12 atmospheres for less than 30 seconds, the balloon ruptured.The device was removed without any problem and the procedure was completed with another of same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).(e1) initial reporter city: (b)(6).Device evaluated by mfr.: symmetry stiff shaft balloon catheter was returned for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure without issue.A vacuum was then applied.The inflation device was verified, before and after use with a calibrated pressure gauge.This inflation was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination found no damage or issues with shaft of the device.No issues were identified during the product analysis.

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9909920
Report Number2134265-2020-04218
Device Sequence Number3354322
Product Code LIT
UDI-Device Identifier08714729182665
UDI-Public08714729182665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0024637622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: GT WIRE; GUIDEWIRE: GT WIRE; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TERUMO 4FR; INTRODUCER SHEATH: TERUMO 4FR; GUIDEWIRE: GT WIRE; INFLATION DEVICE: FUJI MEDICAL INDEFLATOR; INTRODUCER SHEATH: TERUMO 4FR